Global stability of a delayed SIR epidemic model with density dependent birth and death rates. (English) Zbl 1105.92034

Summary: An SIR epidemic model with density dependent birth and death rates is formulated. In our model it is assumed that the total number of the population is governed by a logistic equation. The transmission of infection is assumed to be of the standard form, namely proportional to \(I(t-h)/N(t-h)\) where \(N(t)\) is the total (variable) population size, \(I(t)\) is the size of the infective population and a time delay \(h\) is a fixed time during which the infectious agents develops in the vector. We consider transmission dynamics for the model. Stability of an endemic equilibrium is investigated. The stability result is stated in terms of a threshold parameter, that is, a basic reproduction number \(R_{0}\).


92D30 Epidemiology
34K20 Stability theory of functional-differential equations
34K25 Asymptotic theory of functional-differential equations
Full Text: DOI


[1] Barbaˇlat, I., Systems d’equation differentielle d’oscillations nonlineaires, Rev. roumaine math. pures appl., 4, 267-270, (1959) · Zbl 0090.06601
[2] Beretta, E.; Hara, T.; Ma, W.; Takeuchi, Y., Global asymptotic stability of an SIR epidemic model with distributed time delay, Nonlinear anal., 47, 4107-4115, (2001) · Zbl 1042.34585
[3] Cooke, K.; van den Driessche, P.; Zou, X., Interaction of maturation delay and nonlinear birth in population and epidemic models, J. math. biol., 39, 332-352, (1999) · Zbl 0945.92016
[4] Gao, L.Q.; Hethcote, H.W., Disease transmission models with density-dependent demographics, J. math. biol., 30, 717-731, (1992) · Zbl 0774.92018
[5] Hale, J.K.; Lunel, S.M.V., Introduction to functional differential equations, (1993), Springer New York
[6] Hethcote, H.W.; van den Driessche, P., Two SIS epidemiologic models with delays, J. math. biol., 40, 3-26, (2000) · Zbl 0959.92025
[7] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press San Diego · Zbl 0777.34002
[8] Ma, Z.; Liu, J.; Li, J., Stability analysis for differential infectivity epidemic models, Nonlinear anal. real world appl., 4, 841-856, (2003) · Zbl 1025.92012
[9] W. Ma, M. Song, Y. Takeuchi, Global stability of an SIR epidemic model with time delay, Appl. Math. Lett., in press. · Zbl 1071.34082
[10] Ma, W.; Takeuchi, Y.; Hara, T.; Beretta, E., Permanence of an SIR epidemic model with distributed time delays, Tohoku math. J., 54, 581-591, (2002) · Zbl 1014.92033
[11] Takeuchi, Y.; Ma, W.; Beretta, E., Global asymptotic properties of a delay SIR epidemic model with finite incubation times, Nonlinear anal., 42, 931-947, (2000) · Zbl 0967.34070
[12] Yoshida, N.; Hara, T., Permanence of a delayed SIR epidemic model with logistic process, Kyoto univ. RIMS kokyuroku, 1372, 17-23, (2004)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.